Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Chemo done for tumors on ovary and brain, have consistent pain in shoulders and feet, nausea. Reason?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
My fiance was diagnosed with Bile Duct Cancer at the age of 38. She had the Cancer removed and her Blle Duct reconstructed. She did Chemo and Radiation and everything seemed to be fine. Eight months later they found cancerous tumors on her Ovaries and one tumor on her left side of her brain. They removed the tumor from her head and did a full Hystrectomy. Surgeries went well and she started chemo and radiation again. She just finished chemo 3 weeks ago and she is waiting for her Pet question is she keeps having a lot of pain in her stomach, shoulders and her feet and ankles. Sometimes she still gets nausated. I feel so bad for her. Do YOU think the chemo and radiation will help? Or do you think with symptoms and problems still, the chemo was just a band aid, pro-long life a little.
Posted Fri, 14 Jun 2013 in Cancer
Answered by Dr. Rohan Khandelwal 5 hours later
Dear Sir,

Sorry to hear about your fiance's problem. If the tumor was removed completely from both the sites, then chemotherapy and radiotherapy are definitely useful in improving the survival rates. the nausea and the aches and pains she is complaining off might be due to the chemotherapy which she received three weeks back. These symptoms cab persist for sometime but sub.
side on their own.
A PET scan will help us in knowing whether the cancer has been cured completely or is still present at certain sites. The further course of action can only be decided after the PET scan.
If the disease is metastatic, then there is very little role of giving chemotherapy as she has already received it twice.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor